Paracetamol - rectal


Patient Medicine Information
Why do I need this medicine?
Paracetamol helps to relieve mild to moderate pain and reduce fever. Paracetamol suppository is used in individuals who have a difficulty taking Paracetamol orally.
How do I use this medicine?
Use Paracetamol exactly as directed by your doctor or according to the instructions on the label. Do not use more or less than instructed by your doctor.

Paracetamol suppository is to be inserted into the rectum. Do not eat, chew, or swallow it. Do not use it in any other way. Try to go to the toilet before you insert the suppository.

To insert the suppository, follow these steps:
  1. Wash your hands thoroughly.
  2. Remove the suppository from the foil wrapper.
  3. If you are right-handed, lie on your left side and pull your right knee up to your chest.
  4. Gently insert the suppository with the pointed end first into your rectum. Gently push the suppository as far as it would go.
  5. Remain lying in this position for 1-2 minutes to allow the suppository to melt. If you feel that the suppository is slipping out, press your buttocks together. The suppository must remain in the rectum so that the medicine can be absorbed.
You may stop using Paracetamol when you no longer have pain or fever.
What should I do if I have forgotten to use this medicine?
Use the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and return to your normal dosing schedule.

DO NOT double a dose under any circumstances.
What should I take note of while using this medicine?
Inform your doctor if you have the following conditions:
  • alcohol abuse or addiction
  • kidney disease
  • liver disease
Let your doctor know if you are pregnant or breastfeeding.

Be sure to check with your doctor or pharmacist before giving this medicine to a child. Children may be more sensitive to the side effects.

Do not use this medicine with other products that contain Paracetamol.
What side effects could I experience?
Side effects with Paracetamol are not common. However, this medicine may sometimes cause redness or soreness in or around the back passage.

Some side effects may need immediate medical help. Alert your doctor quickly if you experience any of the following:
  • rashes, breathlessness, swelling of the face, eyes, or mouth
  • rashes with peeling of the skin or blistering of the lips, mouth or eyes accompanied by fever
Inform your doctor if any of these side effects do not go away or are severe, or if you experience other side effects.
Can I use this with other medicines?
Inform your doctor and pharmacist if you are taking any of these medicines:
  • blood-thinning medicines e.g. warfarin
  • medicines for nausea and vomiting e.g. metoclopramide, domperidone
  • certain antibiotics e.g. chloramphenicol
  • medicines for fits or seizures
  • probenecid (medicine for high uric acid level in the blood)
  • colestyramine (cholesterol-lowering medicine)
This list does not include all medicines that may interact with Paracetamol.

Always notify your doctor and pharmacist if you are taking any other medicines, including herbal tonics such as traditional Chinese medicines, supplements and medicines that you buy without a prescription.
What special dietary instructions should I follow?
Avoid alcohol.
How should I store this medicine?
Available products of Paracetamol may vary with its storage requirements. Ask your doctor or pharmacist on how to properly store this medicine.

Medicines must not be used past the expiry date.
This information is independently developed by MIMS based on paracetamol - rectal and is provided for your reference only. It is not a replacement for and should only be used in conjunction with full consultation with a licensed healthcare professional, the information provided by your pharmacist and/or the manufacturer of the medication. It may not contain all the available information you require and cannot substitute professional medical care, nor does it take into account all individual circumstances. Although great effort has been made to ensure content accuracy, we shall not be held responsible or liable for any claims or damages arising from the use or misuse of the information contained herein, its contents or omissions, or otherwise. Copyright © 2022 MIMS. All rights reserved. Powered by MIMS.com
MORE
LESS
  • Aceta
  • Aceta-P
  • Acetasil
  • Algogen
  • Ampol
  • Angela
  • Aoricet
  • Aoricet-P
  • Aspamol
  • Asumol
  • Bakamol
  • Cetamol
  • Cetapol
  • Cetta/Cetta Forte
  • Children's Tylenol/Infant's Tylenol
  • Codamol
  • Diamol
  • Faron/Faron Kid
  • Foramol
  • K.B. Gin
  • Kit-F Drops
  • Kit-Syrup
  • M-Aceta
  • Mymol 325/Mymol BPO
  • Nasa/Nasa Para
  • Newtol
  • New-um
  • Pamol
  • Para 325
  • Para Frx
  • Para Sweet
  • Paracet
  • Paracet Frx
  • Paracetamol Acdhon
  • Paracetamol Asian Union
  • Paracetamol Charoen Bhaesaj
  • Paracetamol Chew Brothers
  • Paracetamol Community Pharm
  • Paracetamol Greater Pharma
  • Paracetamol Inpac
  • Paracetamol K.B.
  • Paracetamol Osoth
  • Paracetamol Patar
  • Paracetamol Pharma Square
  • Paracetamol Picco
  • Paracetamol SSP
  • Paracetamol Suphong Bhaesaj
  • Paracetamol T Man
  • Paracetamol Utopian
  • Paragin
  • Paraman
  • Paramed
  • Parano
  • Paranol
  • Parapro
  • Parat
  • Pardon
  • Pardon Syrup
  • Pat
  • Patum
  • Pemol
  • Pemol Tablet/Syrup
  • Pyrimed
  • Ramol
  • Saebegin
  • Sara
  • Temnol
  • Tempra/Tempra Forte
  • Thoho
  • Tylenol
  • Tylenol 500/Adult's Tylenol 500
  • Tylenol 8 Hour
  • Tylenol Arthritis Pain
  • Tymol
  • Typanol
  • Umeda Para-J
  • Vemol
  • Vikool
  • Xebramol
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in